MAUDE Adverse Event Report: COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient underwent placement of a spectrum turbo-ject antibiotic power injectable picc on (b)(6) 2017.The picc line broke on (b)(6) 2017.The circumstances and handling conditions leading up to the event are not known.The patient was admitted to the hospital and underwent catheter explant and replacement with a broviac catheter under general anesthesia.No further patient or event details were provided.The device is reportedly available for evaluation; however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
The line experienced a partial separation at the connection of the tubing to the end of the hub.The line was being used for total parenteral nutrition (tpn).The device has been received for evaluation.Additional common name: foz ¿ catheter, intravascular, therapeutic, short-term less than 30 days.Additional product code: foz.510(k): k100974.Investigation - evaluation: a review of the dimensional verification, quality control data, complaint history, device history record, instructions for use (ifu), and visual inspection / functional testing of the returned device was conducted during the investigation.The device was returned in used condition.The extension tube was noted to be split right underneath the distal part of the orange hub.A leak test showed leakage at the split.The outer diameter of the extension tube was within specification.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to the reported failure mode.There was one other reported complaint for this failure mode on this lot number.Based on the provided information, inspection of returned product, and results of the investigation; a definitive root cause cannot be determined.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6683458
Report Number1820334-2017-01613
Device Sequence Number16175338
Product Code LJS
UDI-Device Identifier00827002056763
UDI-Public(01)00827002056763(17)180928(10)7713230
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-NT-ABRM-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/12/2017
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date07/01/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;